Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 4, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Jan 14, 2021, 3:32 AM CST. It took effect at Jan 15, 2021, 12:00 AM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2021, 3:32 AM CST (09:32 UTC)
- In effect from
- Jan 15, 2021, 12:00 AM CST
- Expired
- Jan 16, 2021, 3:00 PM CST
- In force
- 39 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
735 WHUS74 KLIX 140932 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 332 AM CST Thu Jan 14 2021 GMZ536-538-550-552-555-557-570-572-575-577-141745- /O.NEW.KLIX.SC.Y.0004.210115T0600Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 332 AM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... * WHAT...Northwest winds 20 to 25 kt and seas 4 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From midnight tonight to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
10 follow-up statements
345 WHUS74 KLIX 141518 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 918 AM CST Thu Jan 14 2021 GMZ536-538-550-552-555-557-570-572-575-577-142330- /O.CON.KLIX.SC.Y.0004.210115T0600Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 918 AM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...From midnight tonight to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
318 WHUS74 KLIX 142050 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 250 PM CST Thu Jan 14 2021 GMZ530-532-534-150500- /O.EXB.KLIX.SC.Y.0004.210115T1800Z-210116T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 250 PM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 AM CST SATURDAY... * WHAT...Northwest winds 20 to 25 knots and waves of 3 to 5 feet. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From noon Friday to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ536-538-550-552-555-557-570-572-575-577-150500- /O.CON.KLIX.SC.Y.0004.210115T0600Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 250 PM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY... * WHAT...Northwest winds 20 to 30 kt and seas 6 to 9 ft expected. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...From midnight tonight to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
297 WHUS74 KLIX 150330 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 930 PM CST Thu Jan 14 2021 GMZ536-538-550-552-555-557-570-572-575-577-151130- /O.CON.KLIX.SC.Y.0004.210115T0600Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 930 PM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Northwest winds 20 to 30 kt and seas 6 to 9 ft expected. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...From midnight tonight to 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-151130- /O.CON.KLIX.SC.Y.0004.210115T1800Z-210116T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 930 PM CST Thu Jan 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 6 AM CST SATURDAY... * WHAT...Northwest winds 20 to 25 knots and waves of 3 to 5 feet. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From noon Friday to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
064 WHUS74 KLIX 150935 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 335 AM CST Fri Jan 15 2021 GMZ536-538-550-552-555-557-570-572-575-577-151745- /O.CON.KLIX.SC.Y.0004.000000T0000Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 335 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 7 feet nearshore building to 14 ft offshore. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-151745- /O.CON.KLIX.SC.Y.0004.210115T1800Z-210116T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 335 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From noon today to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
842 WHUS74 KLIX 151443 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 843 AM CST Fri Jan 15 2021 GMZ536-538-550-552-555-557-570-572-575-577-152245- /O.CON.KLIX.SC.Y.0004.000000T0000Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 843 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt. Waves of 3 to 6 feet in the sounds and seas of 7 to 10 ft in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-152245- /O.CON.KLIX.SC.Y.0004.210115T1800Z-210116T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 843 AM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY... * WHAT...West winds near 20 kt with gusts up to 30 kt expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From noon today to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
670 WHUS74 KLIX 152054 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 254 PM CST Fri Jan 15 2021 GMZ536-538-550-552-555-557-570-572-575-577-160500- /O.CON.KLIX.SC.Y.0004.000000T0000Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 254 PM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt. Waves of 3 to 6 feet in the sounds and seas 7 to 10 ft in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-160500- /O.CON.KLIX.SC.Y.0004.000000T0000Z-210116T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 254 PM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots and waves of 3 to 5 feet. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
152 WHUS74 KLIX 160328 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 928 PM CST Fri Jan 15 2021 GMZ536-538-550-552-555-557-570-572-575-577-161130- /O.CON.KLIX.SC.Y.0004.000000T0000Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 928 PM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt. Waves of 3 to 6 feet in the sounds and seas 7 to 10 ft in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 3 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-161130- /O.CON.KLIX.SC.Y.0004.000000T0000Z-210116T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 928 PM CST Fri Jan 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots and waves of 3 to 5 feet. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
021 WHUS74 KLIX 160927 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 327 AM CST Sat Jan 16 2021 GMZ530-532-534-161030- /O.CAN.KLIX.SC.Y.0004.000000T0000Z-210116T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 327 AM CST Sat Jan 16 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to 15 to 20 knots and will continue to fall through the day. $$ GMZ536-538-550-552-555-557-570-572-575-577-161730- /O.CON.KLIX.SC.Y.0004.000000T0000Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 327 AM CST Sat Jan 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 12 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
635 WHUS74 KLIX 161454 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 854 AM CST Sat Jan 16 2021 GMZ536-538-550-552-555-557-570-572-575-577-162100- /O.CON.KLIX.SC.Y.0004.000000T0000Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 854 AM CST Sat Jan 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt. Waves of 3 to 6 feet in the sounds and seas of 6 to 9 ft in the open Gulf waters. * WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf waters. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PG
024 WHUS74 KLIX 162117 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 317 PM CST Sat Jan 16 2021 GMZ536-538-550-552-555-557-570-572-575-577-162230- /O.EXP.KLIX.SC.Y.0004.000000T0000Z-210116T2100Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 317 PM CST Sat Jan 16 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas have dropped below advisory levels. Small craft should continue to exercise caution this afternoon due to west- northwest winds of 15 to 20 knots and seas of up to 6 feet. Conditions will improve further by the evening hours. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:32 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 14, 3:32 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
332 AM CST Thu Jan 14 2021
.SHORT TERM...
Subtropical jet will begin to bring some moisture and large scale
isentopic lift to the northern gulf tonight ahead of the next cold
front. The precip that occurs should move from the SW to NE and
affect mostly the coastal waters with a few showers possible over
Plaquemines Parish. The cold front moves through overnight bringing
all of this well away from the northern gulf. NW winds behind the
front will gradually rise through the day Saturday but should limit
around 10-15mph for most areas but a little gusty for the south side
of lakefront areas. High pressure builds in over the weekend with
some light freezing temps during the overnight mainly for northshore
areas.
&&
.LONG TERM (Sunday through Thursday)...
The long term forecast begins with mild conditions expected on
Sunday with zonal flow aloft and surface high pressure centered over
the Northern Gulf Coast. By Sunday night into early Monday morning,
a deep upper level low will transverse through the Plains States and
into the Ohio River Valley with its trough axis extending through
the Southern CONUS. The associated surface cold front will pass
through the area as well with perhaps a brief wind shift to the
north and a slight chance of rain for mainly southern and coastal
portions of the CWA. This slight chance for precip may indeed be
even over done given the lack of any appreciable moisture return
ahead of the weak frontal passage.
A zonal flow regime and high pressure at the surface will develop by
Monday and remain in place through Tuesday. Temperatures will warm
back to near and even exceed normals during this time with highs in
the low to mid 60s and lows in the 40s.
There is more uncertainty in the late Tuesday through Thursday time
frame as long term model guidance is in less agreement. Both the
Euro and GFS are indicating a strong 500mb low developing along the
California coast. The European model indicates that the cut-off low
will be further east and move more rapidly across the Desert
Southwest before becoming an open wave across Texas. Rainfall would
increase across the region Tuesday afternoon through Wednesday along
and ahead of cold front before dry conditions return on Thursday.
However, the GFS shows the cut-off low stalling near Baja California
though at least Thursday with shortwaves eject eastward from it.
Meanwhile, with out any upper level forcing, a stationary boundary
looks to set up from eastern Texas through the of Louisiana and into
Mississippi. With both Pacific and Gulf moisture sources, there
could be several rounds of rainfall with a GFS solution. Have opted
to keep similar POP/WX as the previous forecast until better model
agreement becomes available.
&&
.AVIATION...
VFR conditions through the daylight hours today but cigs will begin
to move in overnight and should drop to around OVC015-020. Fropa
will clean the area once again and VFR should continue.
&&
.MARINE...
Winds are expected to increase tonight as a cold front sweeps
through, as winds gradually rise to around 20kt by midnight tonight,
small craft advisories will be issued starting at midnight tonight
and running into Saturday afternoon. During the day Friday, strong
cold air advection over the waters will allow higher boundary layer
flow to mix down to the surface and northwest winds of 20 to 25
knots with gusts possibly to gale force is expected from Friday
afternoon through Saturday morning. Seas will increase to 6 to 10
feet in the offshore waters in response to these strong winds. The
wind field should quickly relax with winds of less than 10 knots
expected by Saturday night as high pressure settles directly over
the waters. Seas will also fall back to around 2 to 4 feet in
response to the lighter winds. Another front will push through on
Sunday, and this will allow winds to increase to 10 to 15 knots for
Sunday night and Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 37 55 32 / 0 10 0 0
BTR 67 38 56 34 / 0 0 0 0
ASD 64 40 58 35 / 0 0 0 0
MSY 66 44 58 38 / 0 0 0 0
GPT 62 42 59 34 / 0 0 0 0
PQL 62 41 59 35 / 0 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from midnight tonight to 3 PM CST Saturday
for GMZ536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from midnight tonight to 3 PM CST Saturday
for GMZ538-550-552-555-557-570-572-575-577.
&&Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.